MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2140-060
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Exemption number: e2019001.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion with 50% stenosis located in a moderately tortuous, moderately calcified right common illiac artery.A 14x60mm armada 35 balloon dilatation catheter was advanced with resistance met with the anatomy but ultimately reached the lesion and was inflated.Before the balloon reached 4 atmospheres (atm), at about 3 atm, the balloon ruptured.Inflation had been noted as slow.Another same size armada 35 was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported balloon rupture was confirmed.The reported slow inflation was the result of the pinhole.The reported difficulty to advance was unable to confirm due to device tested outside of the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9212550
Report Number2024168-2019-12758
Device Sequence Number11550038
Product Code LIT
UDI-Device Identifier08717648155604
UDI-Public08717648155604
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberB2140-060
Device Lot Number70102G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/20/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1